Hello, guest
|
Name: momOFthree
[ Original Post ]
My daughter (ADHD) had her meds increased 2 weeks ago to 54 mg Concerta - she's only 5 years old. All of a sudden she can't seem to go to sleep at night, the last 3 nights. Is this normal? Is the dose maybe too much for her? Her attention is great and things are going much better during the day (other than her meltdowns, which are normal for her). Does Concerta build up in their system and increase gradually too? HELP! I have 2 other kids and I NEED to get some sleep too. My husband has been going on business trips 4 days out of every week, and when he is here, he works over 14 hours days. I have NO help, and I'm going out of my mind. Is there no help out there for me? Even just an hour to have to myself would be wonderful. I just don't know what to do anymore and just feel like walking out of the house and never coming back....
Your Name


captcha

Your Reply here


 
Name: pippy | Date: Feb 28th, 2007 12:16 PM
i know the feeling i got a adhd 10 year old son his dad in a wheelchair and can't do much i got to look after the both of them when my sons in school i got my partner to look after and im on call with my son school as he can kickoff at any time he fine it hard to sleep im alway tired i don't get a break at all and i find no one will have him for a hour for me to have a break just in case he kickoff its hard work im on the go 24/7 

Name: MN-MOM | Date: Feb 28th, 2007 2:36 PM
Concerta can very often affect sleep. Because it's a stimulant, it does not build up. It's like aspirin...once it's out of the system, it's gone. I have seen other postings where they use a separate sleep aid in addition to Concerta, such as Clonidine. You could ask the doctor about that. 

Name: mar22 | Date: Mar 2nd, 2007 6:17 AM
my son is six and on 36mg concerta and respiradal .25mg one res in morning and two at night to help sleep, 54mg is a very high dose if it is keeping her up really late you should consider moving it back down, especially if her meltdowns are increasing. but if things are going great and meltdowns are in the norm maybe another med to calm her down at night is needed. it sounds as though your husband may consider a job change to help you more in the home, sometimes husbands dont realize the importants of their contribution in their childrens lives as a whole. dont get me wrong work is important but if he can afford to get a diff position to allow him around more for support then that sounds like a better idea. just a thought. good luck best wishes hang in their its all worth it. remeber self care, you are important too so rest up spoil yourself and enjoy. hope everything works out 

Name: taybry | Date: Mar 2nd, 2007 10:38 PM
My daughter was on 54 mg on concerta as well and we took her off because it seemed to be to strong for her. She lost 5 lbs in one month on that dosage. We have put her on the Daytrana Patch and she has a much better appetite and sleep is not a problem ,since she is only on it about 8 hours. I would try to see if you can lower her dose or try giving her over the counter melatonin from a health food store. White noise has also helped ours when she can't sleep right away. Or soft classicial music. Hope that helps 

Name: momOFthree | Date: Mar 4th, 2007 9:57 PM
Thanks for all the great advice! We know that the 54mg Concerta IS a high dose, but her doctor said that he want her at her "optimum best" and not just okay. We saw him 2 days ago and he said the meds weren't keeping her up, he wasn't sure what was. About 3 days ago she develped a 'tic', she keeps blinking, but it's getting better. Her doc said to just ignore it. Regarding all her sensitivities, he put her on Straterra as well, we tried it a few months ago and he wants her back on it, he said it helps with anxiety, which is what she probably has. I hate having her on all these meds, but I just want her to be happy, so we keep trying different things.
Things are looking up for me. My husband hired some people to work evenings for him so he can be home then, and he's been a very big help when he's around. Being ADHD himself, things have been rough between us in the past, but I just realized that for the last year, he hasn't had hardly any anger problems, and things have been great between us. He's like a different person. He is really happy at his job, and I'm happy for him. Anyways, things should be getting better, although my daughter is still not sleeping until late. We've just readjusted our schedule to suit her, and it seems to be working. We don't mind if she stays up, and she's quiet in her room, reading and playing, and doesn't wake the baby.
Things always change, don't they? We had her meds all figured out months ago, then she went through a growth spurt. My husband has hired a nanny a few times to watch the kids for a few hours so I can go out and get some errands done and do some shopping. It's helped! 

Name: etta lenn | Date: Mar 6th, 2007 9:32 PM
my son also had trouble sleeping the drs prescriped clondine.01 forhelp sleeping 


Name: momOFthree | Date: Mar 9th, 2007 6:59 PM
Okay, I had it! I am convinced my daughter is on too high a dose of Concerta - 54mg. I've switched her to 36mg for the last 2 days, and NO tantrums, and her sleeping schedule went right back to normal! She is MUCH happier. I don't care if the doctor's say the Concerta doesn't build up in their system over time, I am convinced it does. My daughter is always okay on the meds for the first few weeks, then shows signs after. I know the doctor's do their best, but every kid is different, and we as mom's need to go with our gut instinct. 

Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us